Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 10, 2017, 3:13 PM EDT for Holmes County, Knox County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 10, 2017, 4:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
Counties Holmes County, OH, Knox County, OH
The radar
The Cleveland radar (KCLE), 122 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
256
WWUS81 KCLE 101913
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
313 PM EDT MON JUL 10 2017
OHZ029>031-038-047-102015-
Holmes-Richland-Ashland-Wayne-Knox-
313 PM EDT MON JUL 10 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
RICHLAND...SOUTH CENTRAL ASHLAND...SOUTHEASTERN WAYNE...HOLMES AND
KNOX COUNTIES...
At 312 PM EDT, strong thunderstorms were clustered near
Fredericktown, or 7 miles north of Mount Vernon, moving east at 45
mph.
Wind gusts of 50 to 55 mph and dime size hail are possible with
these storms.
Locations impacted include...
Mount Vernon, Millersburg, Berlin, Walnut Creek, Loudonville,
Fredericktown, Gambier, Sugarcreek, Utica, Centerburg, Shreve,
Danville, Killbuck, Holmesville, Glenmont, Mount Eaton, Nashville,
Winesburg, Farmerstown and Butler.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4024 8248 4027 8248 4028 8275 4035 8270
4035 8265 4042 8264 4056 8254 4076 8165
4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 1912Z 259DEG 37KT 4049 8242
$$
MotticeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:50 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 10, 1:50 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 150 PM EDT Mon Jul 10 2017 .SYNOPSIS... Low pressure will move east across the southern Great Lakes forcing a warm front northeast across the area this afternoon and evening. The low will move northeast into Quebec by Tuesday morning forcing a cold front southeast across the area Tuesday. A ridge of high pressure will build slowly east across the area Tuesday night and Wednesday. Another warm front will lift northeast across the area Wednesday as low pressure moves east across the central Great Lakes region and then to the east coast by Thursday. && .NEAR TERM /THROUGH TUESDAY/... MCV currently in east central Ohio will continue to track east across the area this afternoon. Convection has intensified quite a bit ahead of this feature, despite only modest destabilization immediately ahead of the convection. Anticipate a lower end severe threat mainly south of the US-30 corridor over the next couple of hours, as localized deep layer shear in the vicinity of the MCV could promote more organized convection, if ample destabilization occurs. Corridor of up to 2000 j/kg just south of the area may feed into the far southern part of the area over the next couple of hours, which would be the focus for thunderstorms capable of producing damaging winds and perhaps some hail. The severe threat still remains highly conditional, but rainfall rates with the storms have been fairly heavy, so flooding is still a risk regardless. Still trying to peg down the specifics for potential thunderstorm redevelopment tonight. Guidance trends suggest that the area that has the best potential to see additional thunderstorms 00Z and beyond is along and south of a Findlay to Mansfield line. Models are still not handling this situation very well, but the overall trend has been further south and west with redevelopment tonight. Previous discussion... Minor changes to the forecast to primarily update near term pop trends. Still a bit of uncertainty with the evolution of the convection today, with most of the guidance struggling with the ongoing storms. However, it seems that the HRRR may be starting to catch on to the current depiction. This suggests modest destabilization over the next couple of hours into western Ohio, ahead of the convection currently in north central/northeast Indiana. Remnant MCV entering northwest Indiana, evident on composite reflectivity, will be the focus for the convection that will move through late this morning into the afternoon. Storms may build and intensify a bit into the afternoon, with the severe threat perhaps peaking with this convection currently in northeast Indiana. Heavy rainfall is a threat as well. Still have low confidence on the redevelopment of storms early this evening, with much of evening evolution depending on how this afternoon plays out. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... The short term period will be unsettled with a baroclinic zone draped across the region. The front is expected to briefly push south of the area on Tuesday night and this will result in lesser chances for precip. Will stick with the 30 pops that were already in the forecast. However...the front should come back north on Wednesday and chances for precip will again increase. A wave is forecast to develop along the front and pass to the north of Lake Erie late Wednesday into Wednesday night. This means best chances for showers and thunderstorms will be at the east end of the area...specifically across NW PA. Dewpoints will be in the middle and upper 60s so any storms that develop will have the potential to produce locally heavy rainfall. This is something that will need to be watched the upcoming days. The cold front trailing the low will push southeast across the area on Thursday spreading decent rain chances across the entire area. Already had likely wording most areas and that still seems reasonable. Precip chances will begin to diminish from west to east on Thursday night as high pressure starts to build in from the north. Temperatures during the period will depend on the amount of precip and clouds that develop. With that in mind have just used a blend of guidance for temps. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Not many changes to the long term today. The period looks a little cool with highs struggling to get out of the upper 70s Friday through Sunday. Precip chances will be ending at the start of the period behind a departing a cold front. The first half of the weekend looks dry as high pressure remains in control. After that the models begin to diverge. It appears that a weak cold front will push south across the area on Sunday. The models of course of have differing solutions so will stick with very small precip chances for Saturday night and Sunday. && .AVIATION /18Z Monday THROUGH Saturday/... Vort max currently across western Ohio will track eastward over the next couple of hours, bringing thunderstorms to most of the terminals. Brief reductions to IFR visibility are possible with the storms, and perhaps a brief low end MVFR to possible IFR ceiling in the wake of the precipitation. A brief lull in thunderstorms is expected, with a highly uncertain forecast with possible scattered TSRA after 00Z. Low confidence precludes anything more than VCTS mention at this point, and will need to monitor latest trends through 00Z to get a more definitive picture. Some low end MVFR to IFR ceilings possible after 06Z at the terminals, but kept the forecast MVFR for now. Winds will generally be light outside of TSRA, 10 kts or less out of the south early veering a bit more westerly through the end of the period. OUTLOOK...Non-VFR on and off through Friday morning. && .MARINE... Mainly southwest flow is expected on the lake the next couple of days. Some indication from the new guidance coming in that speeds will pick up this afternoon and again tomorrow afternoon. Do not think we will get to small craft criteria but sustained winds of 15 knots or so are possible especially in the western basin. A cold front will push south of the lake on Tuesday night causing the flow to become light northerly. The front will quickly return on Wednesday as a warm front with a return to southerly flow. A strong cold front will cross the lake on Thursday with increasing west to northwest flow expected. Best chances for small craft conditions will occur at that time. Northwest to north flow will gradually diminish Thursday night and Friday as high pressure builds over the region. Several rounds of thunderstorms are expected during the period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Greenawalt SHORT TERM...Lombardy LONG TERM...Kubina AVIATION...Greenawalt MARINE...Kubina
Hazardous weather outlook, Jul 10, 3:56 AM EDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 356 AM EDT Mon Jul 10 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-110800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 356 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. There is a slight risk for severe thunderstorms today. The main threat will be large hail and damaging wind gusts in the thunderstorms. There is also the possibility that thunderstorms could produce locally heavy rain, especially where thunderstorms continue to redevelop and move over the same area. Some isolated reports of localized flooding over the land areas is possible today into the evening in the heaviest rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Lombardy
In the hours before
Special weather statement, Jul 10, 12:16 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1216 PM EDT MON JUL 10 2017
OHZ007>009-018-019-101715-
Seneca-Huron-Erie-Ottawa-Sandusky-
1216 PM EDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT HURON...OTTAWA...ERIE...
NORTHEASTERN SENECA AND EASTERN SANDUSKY COUNTIES...
At 1215 PM EDT, a line of strong thunderstorms were located from
near Port Clinton to near Green Springs and moving east at 40 mph.
Half inch hail is possible with these storms along with torrential
rain.
Locations impacted include...
Sandusky, Norwalk, Fremont, Western Vermilion, Vermilion, Port
Clinton, Bellevue, Clyde, New London, Green Springs, Northern Milan,
Milan, Wakeman, Castalia, Ballville, Monroeville, Marblehead, Berlin
Heights, Bettsville and Bay View.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4117 8330 4154 8301 4150 8265 4141 8250
4144 8236 4144 8234 4107 8234
TIME...MOT...LOC 1615Z 279DEG 34KT 4129 8308
MotticeSpecial weather statement, Jul 10, 1:14 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Cleveland OH
114 PM EDT MON JUL 10 2017
OHZ009>011-019>021-030-101815-
Summit-Huron-Erie-Medina-Lorain-Cuyahoga-Ashland-
114 PM EDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HURON...ERIE...
CUYAHOGA...MEDINA...NORTHWESTERN ASHLAND...WESTERN SUMMIT AND LORAIN
COUNTIES...
At 114 PM EDT, a cluster of strong thunderstorms were located across
eastern Erie and Huron counties, moving east at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Norwalk, Vermilion, Western
Vermilion, Parma, Lakewood, Cuyahoga Falls, Cleveland Heights,
Strongsville, Brunswick, Westlake, North Royalton, North Ridgeville,
Barberton, Avon Lake and Wadsworth.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4131 8151 4099 8152 4100 8264 4142 8253
4141 8248 4151 8211 4153 8196 4153 8172
4161 8157
TIME...MOT...LOC 1714Z 265DEG 40KT 4124 8252
MotticeSpecial weather statement, Jul 10, 2:09 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
209 PM EDT MON JUL 10 2017
OHZ020>022-030>032-038-101915-
Holmes-Summit-Portage-Stark-Medina-Ashland-Wayne-
209 PM EDT MON JUL 10 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTAGE...EASTERN
MEDINA...SOUTHEASTERN ASHLAND...STARK...SUMMIT...WAYNE AND NORTHERN
HOLMES COUNTIES...
At 208 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near North Royalton to near Shreve.
Movement was east at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Akron, Canton, Wooster, Ravenna, Millersburg, Cuyahoga Falls,
Massillon, North Royalton, Kent, Barberton, Green, Solon, Alliance,
Hudson, Wadsworth, Twinsburg, Tallmadge, North Canton, Streetsboro
and Macedonia.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4057 8222 4064 8234 4073 8235 4106 8183
4128 8177 4128 8157 4135 8159 4135 8100
4099 8100 4099 8109 4073 8109 4072 8123
4065 8124 4066 8146 4063 8167 4054 8167
TIME...MOT...LOC 1808Z 285DEG 41KT 4128 8172 4067 8198
MotticeSpecial weather statement, Jul 10, 2:34 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
234 PM EDT MON JUL 10 2017
OHZ029-037-047-101915-
Richland-Morrow-Knox-
234 PM EDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL RICHLAND...MORROW
AND WESTERN KNOX COUNTIES...
At 234 PM EDT, a strong thunderstorm was located near Ashley, or 7
miles northeast of Delaware, moving east at 35 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mount Vernon, Mount Gilead, Fredericktown, Cardington, Bellville,
Centerburg, Ashley, Chesterville, Sparta, Waterford, Edison, Marengo
and Fulton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4027 8274 4028 8275 4035 8275 4036 8293
4041 8293 4042 8302 4048 8302 4049 8296
4053 8296 4065 8246 4026 8248
TIME...MOT...LOC 1834Z 255DEG 29KT 4039 8303
MotticeSpecial weather statement, Jul 10, 2:40 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
240 PM EDT MON JUL 10 2017
OHZ023-033-101930-
Mahoning-Trumbull-
240 PM EDT MON JUL 10 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MAHONING AND SOUTHERN
TRUMBULL COUNTIES...
At 239 PM EDT, strong thunderstorms were clustered near Ravenna,
moving east at 50 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Youngstown, Warren, Salem, Columbiana, Boardman, Niles, Campbell,
Hubbard, Canfield, Cortland, Newton Falls, Sebring, Lordstown, Vienna
Center, Hilltop, Maplewood Park, Leavittsburg, Austintown, Struthers
and Girard.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4099 8109 4099 8100 4135 8100 4134 8052
4090 8052 4090 8082 4093 8083 4093 8089
4090 8090 4090 8108
TIME...MOT...LOC 1839Z 252DEG 45KT 4116 8112
MotticeSpecial weather statement, Jul 10, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
313 PM EDT MON JUL 10 2017
OHZ029>031-038-047-102015-
Holmes-Richland-Ashland-Wayne-Knox-
313 PM EDT MON JUL 10 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
RICHLAND...SOUTH CENTRAL ASHLAND...SOUTHEASTERN WAYNE...HOLMES AND
KNOX COUNTIES...
At 312 PM EDT, strong thunderstorms were clustered near
Fredericktown, or 7 miles north of Mount Vernon, moving east at 45
mph.
Wind gusts of 50 to 55 mph and dime size hail are possible with
these storms.
Locations impacted include...
Mount Vernon, Millersburg, Berlin, Walnut Creek, Loudonville,
Fredericktown, Gambier, Sugarcreek, Utica, Centerburg, Shreve,
Danville, Killbuck, Holmesville, Glenmont, Mount Eaton, Nashville,
Winesburg, Farmerstown and Butler.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4024 8248 4027 8248 4028 8275 4035 8270
4035 8265 4042 8264 4056 8254 4076 8165
4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 1912Z 259DEG 37KT 4049 8242
MotticeThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:34 AM EDT | Special Weather Statement | CLE | Hancock, Lucas, Ottawa, Sandusky, Wood | 26 min |
| Jul 10, 10:11 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca, Wood | 37 min |
| Jul 10, 11:21 AM EDT | Special Weather Statement | CLE | Ottawa, Sandusky, Wood | 54 min |
| Jul 10, 11:49 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 44 min |
| Jul 10, 12:16 PM EDT | Special Weather Statement | CLE | Erie, Huron, Sandusky | 59 min |
| Jul 10, 12:36 PM EDT | Areal Flood Advisory | CLE | Crawford, Marion, Wyandot | 3 hr |
| Jul 10, 12:57 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Sandusky, Seneca | 3 hr |
| Jul 10, 1:11 PM EDT | Areal Flood Advisory | CLE | Lorain | 3 hr |
| Jul 10, 1:14 PM EDT | Special Weather Statement | CLE | Cuyahoga, Huron, Lorain, Medina, Summit | 61 min |
| Jul 10, 1:32 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 3 hr |
| Jul 10, 1:40 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Medina, Summit | 3 hr |
| Jul 10, 2:09 PM EDT | Special Weather Statement | CLE | Holmes, Portage, Stark, Summit, Wayne | 66 min |
| Jul 10, 2:34 PM EDT | Special Weather Statement | CLE | Morrow | 41 min |
| Jul 10, 2:40 PM EDT | Special Weather Statement | CLE | Mahoning, Trumbull | 50 min |
| Jul 10, 2:58 PM EDT | Areal Flood Advisory | CLE | Stark | 2 hr |
| Jul 10, 6:46 PM EDT | River Flood Warning | CLE | Sandusky, Wood | 5 days |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.